MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE NASAL BILIARY DRAINAGE TUBE V

AOMORI OLYMPUS CO., LTD. SINGLE USE NASAL BILIARY DRAINAGE TUBE V
Model Number PBD-V811W-07
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 -complete address - (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that post an unknown therapeutic procedure, perforation of the bile duct was identified.The procedure was completed with the same device.Follow-up for further event details has been conducted and no more information is available at the time of the report.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The subject device was reportedly discarded and not available for an evaluation by olympus.Based on the results of the investigation, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿before each procedure, prepare and inspect the instrument as instructed below.Inspect other instruments to be used with this instrument as described in their respective instruction manuals.Should any irregularity be observed, do not use the instrument, contact olympus.Damage or irregularity may compromise patient or user safety, potentially causing such results as infection control risk, tissue irritation, perforation, bleeding or mucous membrane damage, as well as possibly resulting in more-serve equipment damage.¿ ¿do not insert the instrument into the endoscope unless you have a clear endoscopic field of view.If you cannot see the distal end of the instrument in the endoscopic field of view or in x-ray images, do not use it.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It may also damage the endoscope and/or instrument.¿ ¿be sure to hold the guidewire when inserting the instrument.Otherwise, it will move with the instrument.This could cause patient injury, such as perforation, bleeding or mucous membrane damage.¿ ¿do not angulate the bending section of the endoscope or operate the forceps elevator abruptly while the distal end of the instrument is extended from the distal end of the endoscope.This could cause patient injury, such as perforation, bleeding or mucous membrane damage.¿ ¿do not force the distal end of the instrument against body cavity tissue.This could cause patient injury, such as perforation, bleeding or mucous membrane damage.¿ ¿do not force the instrument if resistance to insertion is encountered.Reduce the angulation or lower the forceps elevator until the instrument passes smoothly.This could cause patient injury, such as perforation, bleeding or mucous membrane damage.It may also damage the endoscope and/or instrument.¿ ¿do not extend the instrument abruptly.This could cause patient injury, such as perforation, bleeding or mucous membrane damage.It may also damage the endoscope and/or instrument.¿ ¿raise the forceps elevator to its maximum height when inserting the instrument into the endoscope.If the forceps elevator is down, you will not be able to see the distal end of the insertion portion in the endoscopic field of view.This could cause patient injury, such as perforation, bleeding or mucous membrane damage.¿ ¿do not forcibly insert the instrument into the papilla of vater.This could cause patient injury, such as perforation, bleeding or mucous membrane damage.¿ this supplemental report includes additional information received from the customer.Therefore, information has been added to b2, b5, and h6.Also, a correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the perforation of the bile duct occurred after an endoscopic nasobiliary drainage procedure.Although requested, the facility reported that the cause of the perforation cannot be identified because the subject device was discarded.The patient required a second surgery to treat the perforated bile duct.Currently, the patient is reportedly in good condition.

Brand Name
SINGLE USE NASAL BILIARY DRAINAGE TUBE V
Common Device Name
SINGLE USE NASAL BILIARY DRAINAGE TUBE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20747219
Report Number9614641-2024-02108
Device Sequence Number8363050
Product Code FGE
UDI-Device Identifier04953170309410
UDI-Public04953170309410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPBD-V811W-07
Device Lot Number2YK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KD- V411M-0725, SPHINCTEROTOME, SN-UNK
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown